Steroids can cause elevations in blood sugar. I checked Epocrates, an online pharmaceutical program, as well as other materials, and they did not list it as causing diabetes. How was you blood sugar prior to getting the shot? May not cause, but can definitely raise blood sugars. Those sound like good numbers for blood sugar that you have checked for the last several weeks. Do any of the other medications you take cause elevations in blood sugars? Sorry, that is all the info I have. Hope things get better.
Nope Blood Sugar has always been fine. Never a Problem. None of the meds I am currently taking raise blood sugar levels. I know I am not diabetic.....my father was a severe diabetic and i lived with it for 20 years, so i am telling you i know i am not. the dr made a mistake and is now trying to backtrack to save his A**. When i went to the er they said we don't understand why he would give u a steriod shot for a cold? i said i don't know either but he did. i feel 100% better. Happy New Year...Dawn
> When i went to the er they said we don't understand why he would give u a steriod shot for a cold?
I'd thought that exact same thing. What possible benefit? Besides, steroids are immunosuppressive so why take that chance of provoking a secondary bacterial infection?
As you likely know, there is such a thing as steroid induced diabetes. Steroids will increase insulin resistance while also increasing gluconeogenesis. But one shot wouldn't likely cause a long terrm problem, except for a spike in BG right afterwards,depending on what you'd eaten.
Btw, my father had been on prednisone for months. I ad him on only low GI foods and he never had a problem and never needed aninsulin shot - EXCEPT when he was in the hospital and eating their food, from the diabetic menu no less.
I have also had the "lovely" steroid shot and will never get one again. My heart pounded the whole time, and I was soooo thirsty, constantly drinking water and peeing all the time. I went back to my internist, and he ran some very specific kidney function tests. I guess sometimes the steroids can damage the kidneys resulting in diabetes. Fortunately my tests were ok and the symptoms went away. But I have read about people who got diabetes from longterm steroid use. Surprised happened to you after just one shot. Perhaps the shot "unmasked" a diabetic condition that was brewing under the surface?